MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE132
Medical Device Problem Codes Fracture (1260); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the penumbra system 5max ace reperfusion catheter (5max ace) was fractured approximately 94.5 cm from the hub.The strain relief was slightly kinked and the catheter shaft proximal to the fractured segment had a stress mark.Conclusions: evaluation of the returned device confirmed that the 5max ace was fractured.This type of damage likely occurs due to forceful handling during removal of the device from the packaging hoop.Further evaluation revealed that the strain relief was slightly kinked, and the catheter shaft proximal to the fractured segment had a stress mark.The kinked strain relief and stress mark proximal to the fractured segment suggests that the device may have been forcefully removed from its packaging hoop at an angle.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the physician noticed that the penumbra system 5max ace reperfusion catheter (5max ace) was fractured approximately forty centimeters from its tip upon removal from the packaging hoop.The fractured 5max ace was noticed prior to use, and therefore, was not used in the procedure.The procedure was completed using a new 5max ace.

Brand Name
PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6389644
Report Number3005168196-2017-00305
Device Sequence Number735647
Product Code NRY
UDI-Device Identifier00814548012803
UDI-Public00814548012803
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/02/2019
Device Catalogue Number5MAXACE132
Device Lot NumberF71472
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2017
Initial Report FDA Received Date03/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1